MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US NAVIGATOR STRAIGHT INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48393001
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the securing mechanism of an avs navigator straight inserter disengaged during intra-operative implant placement.The procedure was completed successfully using an alternative instrument.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Corrected data: d.2.Common device name has been updated from 'intervertebral fusion device with bone graft, lumbar' to 'orthopedic manual surgical instrument' d.9 was update to reflect product return.Upon visual inspection of the returned device, it was confirmed that the tip of the inserter was deformed.The two legs of the clasping mechanism (inserter track) were splayed outwards which can compromise a secure fit on the implant, leading to premature disengagement.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.As this device was manufactured in 2017, it is likely that repeated use of the device throughout its service life could have contributed to tip deformation.
 
Event or Problem Description

Brand Name
NAVIGATOR STRAIGHT INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10246787
Report Number0009617544-2020-00118
Device Sequence Number535825
Product Code LXH
UDI-Device Identifier07613327096194
UDI-Public07613327096194
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48393001
Device Catalogue Number48393001
Device Lot Number16A822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1